Alert archive / Oklahoma / Flash Flood Watches in 2007

Flash Flood Watch 7, NWS Tulsa, OK

May 26, 2007Choctaw County, Latimer County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this flash flood watch at May 26, 2007, 4:23 PM CDT for Choctaw County, Latimer County, Pushmataha County, Oklahoma. It took effect at May 26, 2007, 7:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 26, 2007, 4:23 PM CDT (21:23 UTC)
In effect from
May 26, 2007, 7:00 PM CDT
Expired
May 27, 2007, 2:59 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Choctaw County, OK, Latimer County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KTSA 262123
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT SAT MAY 26 2007


OKZ049-053-075-076-270530-
/O.NEW.KTSA.FF.A.0007.070527T0000Z-070528T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUSHMATAHA-CHOCTAW-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...WILBURTON...
POTEAU
423 PM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN SOUTHEAST 
  OKLAHOMA...CHOCTAW...LATIMER...LE FLORE AND PUSHMATAHA.

* THROUGH SUNDAY EVENING

* SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE TONIGHT
  ACROSS SOUTHEAST OKLAHOMA AS AN UPPER-LEVEL DISTURBANCE
  MOVES INTO THE REGION FROM TEXAS.  RAINFALL AMOUNTS OF
  OF ONE TO TWO INCHES WILL BE COMMON IN THE WATCH AREA...WITH
  LOCAL AMOUNTS AS HIGH AS FOUR INCHES.  IF THE RAIN DEVELOPS
  AS EXPECTED...FLASH FLOODING WOULD BECOME LIKELY.

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
2 follow-up statements
000 
WGUS64 KTSA 270255
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT SAT MAY 26 2007

OKZ049-053-075-076-271100-
/O.CON.KTSA.FF.A.0007.000000T0000Z-070528T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUSHMATAHA-CHOCTAW-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...WILBURTON...
POTEAU
955 PM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...IN SOUTHEAST OKLAHOMA...CHOCTAW...
  LATIMER...LE FLORE AND PUSHMATAHA.

* THROUGH SUNDAY EVENING

* SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE TONIGHT  
  ACROSS SOUTHEAST OKLAHOMA AS AN UPPER-LEVEL DISTURBANCE
  MOVES INTO THE REGION FROM TEXAS. RAINFALL AMOUNTS OF 
  ONE TO TWO INCHES WILL BE COMMON IN THE WATCH AREA...WITH
  LOCAL AMOUNTS AS HIGH AS FOUR INCHES OR MORE. IF THE RAIN
  DEVELOPS AS EXPECTED...FLASH FLOODING WOULD BECOME LIKELY. 

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

$$
000 
WGUS64 KTSA 270759
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
259 AM CDT SUN MAY 27 2007

OKZ049-053-075-076-270900-
/O.CAN.KTSA.FF.A.0007.000000T0000Z-070528T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUSHMATAHA-CHOCTAW-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...WILBURTON...
POTEAU
259 AM CDT SUN MAY 27 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTHEAST OKLAHOMA HAS BEEN CANCELLED. 
ALTHOUGH RAIN IS LIKELY TODAY...RAINFALL AMOUNTS NECESSARY FOR
FLASH FLOODING NOW APPEARS UNLIKELY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 26, 4:04 PM CDT, 19 minutes earlier.

Area forecast discussion, May 26, 4:04 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT SAT MAY 26 2007

.DISCUSSION...
A LARGE 200 MB LOW NEAR EL PASO WILL DRIFT INTO WEST TEXAS
DURING THE NEXT 24 HOURS.  SCATTERED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ACROSS THE FORECAST AREA TODAY IN ADVANCE
OF A MESOSCALE CONVECTIVE VORTICITY CENTER LIFTING
NORTHEAST FROM TEXAS INTO SOUTHERN OKLAHOMA.  PRECIPITABLE
WATER VALUES ARE 120 TO 150 PERCENT OF NORMAL ACROSS EASTERN
OKLAHOMA AND JUST SLIGHTLY LOWER IN WESTERN ARKANSAS.
SO ANY THUNDERSTORMS WILL HAVE EFFICIENT RAINFALL PRODUCTION
AND RESULT IN LOCALLY HEAVY AMOUNTS.

RAINFALL SHOULD BECOME MORE WIDESPREAD...WITH INCREASING RATES
TONIGHT IN SOUTHEAST OKLAHOMA AS A 200 MB JET STREAK ROTATES
AROUND THE UPPER LOW AND INTO SOUTHEAST OKLAHOMA TONIGHT AND
INTO NORTHWEST ARKANSAS TOMORROW MORNING.  THE WRF-NAM...GFS
AND CANADIAN MODELS ALL SHOW A CONVECTIVE BLOW-UP TONIGHT IN
SOUTHEAST OKLAHOMA...SO WE WILL GO A WITH A FLASH FLOOD WATCH
TONIGHT AND SUNDAY IN SOUTHEAST OKLAHOMA.  THE WATCH MAY
WELL NEED TO BE EXPANDED NORTH AS THE SITUATION BECOMES MORE
CLEAR AND THE UPPER-LOW GETS CLOSER.

THE UPPER-LOW WILL BE SLOW TO MOVE EAST WHICH WILL CONTINUE
THE RAIN AND THUNDER CHANCES INTO THE NEXT WORK WEEK.  HOWEVER
THERE MAY BE SOME DECREASE IN CONVERGE MONDAY AND TUESDAY AS
THE BETTER JET DYNAMICS SHIFT SOUTH AND EAST OF THE AREA.

A COLD FRONT AT MID-WEEK OFFERS THE POSSIBILITY OF A
CONVECTIVE COMPLEX AFFECTING THE AREA AROUND MID WEEK.

MORE STABLE WEATHER APPEARS LIKELY FOR THE LATER PART OF THE
WORK WEEK AS A STRONGER UPPER-SYSTEM DRIVES THE WEAK COLD
FRONT THROUGH THE REGION.

OVERALL FOR THE NEXT SEVERAL DAYS WE REMAIN IN A TROPICAL LOOKING
ENVIRONMENT WITHOUT THE VERY WARM TEMPERATURES...MEANING MORE
OF A RAIN THAN SEVERE WEATHER THREAT WITH THE THUNDERSTORMS.  THE
EXCEPTION COULD BE AT MID WEEK IF FASTER FLOW ALOFT CAN DEVELOP
SOUTH ABOVE THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  75  66  79 /  60  80  40  60
FSM   65  77  65  80 /  90  70  40  60
MLC   65  74  64  79 /  70  60  40  50
BVO   62  75  63  78 /  50  90  40  50
FYV   62  74  64  77 /  60  70  40  70
BYV   64  74  63  77 /  50  70  40  50
MKO   65  74  64  75 /  70  80  40  70
MIO   65  76  63  79 /  50  80  40  50
F10   64  73  63  75 /  70  80  40  60
HHW   66  77  64  82 /  90  60  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR OKZ049-
     OKZ053-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM...21
LONG TERM....08
Hazardous weather outlook, May 26, 12:59 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT SAT MAY 26 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT SAT MAY 26 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE MOIST AND UNSTABLE
AIRMASS ACROSS THE REGION. THE RISK OF SEVERE THUNDERSTORMS IS VERY
SMALL. HOWEVER...THERE IS A THREAT FOR HEAVY RAIN. THE THUNDERSTORMS
THIS AFTERNOON AND THIS EVENING WILL BE EFFICIENT RAIN PRODUCERS AND
WILL BE CAPABLE OF RAINFALL RATES OF 1 INCH PER HOUR OR GREATER.
THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET. HOWEVER...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT AS ANOTHER
WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE WEATHER WILL REMAIN UNSETTLED FOR MUCH OF THE COMING WEEK...WITH
THUNDERSTORM CHANCES IN THE FORECAST ABOUT EVERY DAY. SLIGHTLY
BETTER CHANCES OF THUNDER ARRIVE BY MID-WEEK...AS A STRONGER UPPER
LEVEL DISTURBANCE MOVES INTO THE PLAINS AND A SURFACE BOUNDARY
PUSHES INTO THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Flash Flood Watches in Oklahoma, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.